Register New Posts
 
 
 


Reply
 
Author Comment
 
inneedofhelp18

Registered: March 6, 2006
Posts: 66
Reply with quote  #1 

Hi i was just looking around for some info and found a site were the drs anwers questions, and it says something abt the link between hormones and i.c.....

http://www.onlineallergycenter.com/hormoneimbalancefaq/view.nhtml?profile=hormoneimbalancefaq&UID=10024

Emy

Registered: Feb 25, 2006
Posts: 75
Reply with quote  #2 

Hi

Thanks for putting that up i find it very interesting as this is some thing that has crossed my mind. I have been logging every thing to do with my bladder and periods and i find that my bladder gets a lot worse when i am ovulating which i case is all link with my hormones. Does any one else find this.

     Emma xx

 

Berty

Registered: Feb 7, 2005
Posts: 40
Reply with quote  #3 

Hi Emma

Your post and link are very interesting, in actual fact, I had a contreceptive implant in January and am having to have it removed this week as the past 2 months have been hell.  I spoke with my uro who advised that you have estogen receptors in your bladder, so clearly if you have piles of it flying around, it could send your bladder awol.  He is very keen to monitor me and to see how/if my symptoms change.  My bladder currently is in a complete mess after having done so well with cystistat, I am now back on a once a week installations to see if we can calm things down.

 

I would currently advise against these implants, it took at month before my ic syptoms really got out of hand.

 

Hope this helps and I will let you know how I get on once the implant is out.

 

Best Wishes

 

Berty :-)

Lynne

Registered: Jan 22, 2004
Posts: 70
Reply with quote  #4 

Hi Veronica,

 

I just thought to add, that for those who have a low thyroid it will also cause the other hormones in your body to be producing poorly.  This means the hormones from the pituitary, hypothalmus, adrenal work together, when your thyroid is low.  This is why women who have low thyroid hormones might have problems with their monthy periods, causing severe cramps, heavy bleeding sometimes with clots, lack of fertility, and miscarriage of pregnancy.  Some will have their periods stop completly, and will cause them to have an early menopause.  Some women who have a baby, when they have a low thyroid, have difficulty making enough milk to feed their baby.

 

When these women get the thyroid hormones corrected then their periods and fertility may become normal again, all with only taking thyroid hormones every day.

 

Keep searching and learning and you will succeed in getting a Dr. to treat your thyroid. You can search for more about this.

 

Good luck from Lynne

Emy

Registered: Feb 25, 2006
Posts: 75
Reply with quote  #5 

That is very intersesting Lynn as i had a little girl 6 years ago and could not produce enough milk to feed her and i have had two miscarriges within 5 months and my periods can be very very heavey. Thank you for sharing that information

                         Emma xx

pollyana

Registered: Nov 28, 2005
Posts: 13
Reply with quote  #6 

Hi Veronica,  I entirely agree with Lynne low thyroid causes all sorts of hormone problems, the thyroid gland is the thermostat of your body.   Can I ask Veronica how tall are you, silly question I know, but low thyroid also affects your growth hormone as well, I am very small just 5ft. just another thought.

 

Cheers Pollyana

kathryn

Registered: Jan 24, 2006
Posts: 113
Reply with quote  #7 

Hello,

I was taking the oral contraceptive pill and noticed that every time I started a new pack I would get a flare. I mentioned it to my GP (before i was diagnosed with IC) and he said there wouldn't be any connection. I changed my brand and for the first two months - no flares - then it started again. Anyway I had my cystoscopy in Jan and was diagnosed with IC - so stopped pill then as well - have had no flares (touch wood) - only had a pressing and achy feeling now and again (when stressed). Prob to do with having cystoscopy but I also def think it's because stopped having a load of chemicals put into my body. Also I'm on the anti-candida diet and the pill helps candida grow.

Kathryn x

Langers

Registered: Feb 6, 2006
Posts: 22
Reply with quote  #8 

I was on the combined pill for 6 months before I started having bladder problems having never had them before.  During the next 6 months I asked my GP if there could be a connection and he said 'unlikely'.  I decided after a year to come off it anyway just to see what happened, and within 4 weeks my symptoms had significantly improved.  I was then persuaded by my GP to try the progesterone only pill (not sure why I agreed to that but it seemed like a good idea at the time).  Within 10 days my symptoms had come back worse than before so I came off it straight away.  Since then, I've seen a gynae who has confirmed that there is a definate link between the pill (particularly the progesterone only ones) and bladder problems and that some women are pill-intolerant.  I also noticed that I was flaring during ovulation (though not every month) and this month I've flared just before my period (but again this doesn't happen every month).

 

x

MandyG

Registered: Nov 10, 2005
Posts: 361
Reply with quote  #9 

Hi, I've been taking the same combined pill for 12 years with no problems.  Then I started spotting half way through my pack in January and came off it straight away, and had a normal period.  Didn't go back on it and no more spotting.  Then when I saw my GP 3 weeks ago she said to go back on it (I think she was really concerned about an accidental pregnancy!) as it may have only been a hormonal blip, and to see if I bleed again.  I haven't yet.

 

I have to say in the space of time I was off it, my bladder didn't feel any different to what it did whilst ON it, so I can't honestly say if the pill affects my bladder.

JoeHeller

Registered: Aug 5, 2010
Posts: 2
Reply with quote  #10 
Have you tried herbal or natural solutions? 


loza

Registered: Oct 20, 2009
Posts: 34
Reply with quote  #11 
hi
i had been very very well for 6 months and then i decided to go back on the pill, i started taking it and the following DAY i had a huge terrible flare. no pill for me! xx
Serendipity

Registered: Aug 8, 2010
Posts: 2
Reply with quote  #12 
Hi everyone,

My hormones are the biggest trigger for flare-ups. I have found that my bladder reacts VERY badly to progesterone. So if my natural levels are high (towards end of cycle) or if I take BCPs (which all contain progesterone), I flare very very badly.

My estrogen levels need to be high enough for me to not feel IC pain. If they are high enough, I have 1/10 pain but if they drop too low because of stress or whatever, I have 10/10 pain.

Hormones really do make a night and day difference to my IC levels. Working with a good endocrinologist is key for me in terms of staying flare-free.

I would recommend this book: Screaming to be Heard by Doc Elizabeth Vliet. She is an endocrinologist in the USA who writes about various challenging health conditions, like IC and fibromyalgia that have a hormone connection. She even includes a chapter on IC and VV. Her book is AMAZING. When I read it three years, I started to work out my IC puzzle and take steps to solve it.

S
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

 photo COBPROFILELOGO_zpsee354f0a.jpg  Teva UK Ltd Abena.co.uk
This Forum is provided by The Cystitis & Over Active Bladder Foundation (COBF)and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

COBF is not a medical body & do not claim to have medical knowledge. It is not the intention of the COBF to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & The COBF strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.
Powered by Website Toolbox - Create a Website Forum Hosting, Guestbook Hosting, or Website Chat Room for your website.